Alert archive / Washington / Wind Advisories in 2017
Wind Advisory 6, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 9, 2017, 11:48 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2017, 11:48 AM PST (19:48 UTC)
- Expired
- Feb 9, 2017, 6:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
693 WWUS76 KSEW 091948 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1148 AM PST Thu Feb 9 2017 WAZ516-517-100000- /O.NEW.KSEW.WI.Y.0006.170209T1948Z-170210T0000Z/ North Coast-Central Coast- 1148 AM PST Thu Feb 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... The National Weather Service in Seattle has issued a Wind Advisory...which is in effect until 4 PM PST this afternoon. * WIND...SOUTHWEST 20 TO 35 WITH GUSTS TO 50 MPH. * SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS. * TIMING...THIS AFTERNOON. * IMPACTS...LOCAL POWER OUTAGES AND DOWNED LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
2 follow-up statements
574 WWUS76 KSEW 092155 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 155 PM PST Thu Feb 9 2017 WAZ516-517-100600- /O.NEW.KSEW.WI.Y.0007.170210T1100Z-170210T1700Z/ /O.CON.KSEW.WI.Y.0006.000000T0000Z-170210T0000Z/ North Coast-Central Coast- 155 PM PST Thu Feb 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... The National Weather Service in Seattle has issued a Wind Advisory...which is in effect from 3 AM to 9 AM PST Friday. * WIND...SOUTHWEST 20 TO 35 WITH GUSTS TO 50 MPH. * SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS. * TIMING...THIS AFTERNOON AND AGAIN WITH THE NEXT LOW PRESSURE SYSTEM FRIDAY MORNING. * IMPACTS...LOCAL POWER OUTAGES AND DOWNED LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ504-507-509-511-556-558-559-100600- /O.NEW.KSEW.WI.Y.0007.170210T1600Z-170210T2300Z/ Southwest Interior-Everett and Vicinity-Tacoma Area- Hood Canal Area-Bellevue and Vicinity-Seattle and Vicinity- Bremerton and Vicinity- 155 PM PST Thu Feb 9 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM PST FRIDAY... The National Weather Service in Seattle has issued a Wind Advisory...which is in effect from 8 AM to 3 PM PST Friday. * WIND...SOUTHWEST 20 TO 35 WITH GUSTS TO 50 MPH. * SOME AFFECTED LOCATIONS...THE PUGET SOUND BASIN. * TIMING...FRIDAY FROM ABOUT MID MORNING TO MID AFTERNOON. * IMPACTS...LOCAL POWER OUTAGES AND DOWNED LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ510-100600- /O.NEW.KSEW.WI.Y.0007.170210T1600Z-170210T2300Z/ Admiralty Inlet Area- 155 PM PST Thu Feb 9 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM PST FRIDAY... The National Weather Service in Seattle has issued a Wind Advisory...which is in effect from 8 AM to 3 PM PST Friday. * WIND...SOUTH 20 TO 35 WITH GUSTS TO 50 MPH SHIFTING TO WEST. * SOME AFFECTED LOCATIONS...WHIDBEY ISLAND. * TIMING...FRIDAY FROM ABOUT MID MORNING TO MID AFTERNOON. * IMPACTS...LOCAL POWER OUTAGES AND DOWNED LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
974 WWUS76 KSEW 092239 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 239 PM PST Thu Feb 9 2017 WAZ510-100645- /O.EXB.KSEW.WI.Y.0006.000000T0000Z-170210T0200Z/ /O.CON.KSEW.WI.Y.0007.170210T1600Z-170210T2300Z/ Admiralty Inlet Area- 239 PM PST Thu Feb 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM PST FRIDAY... The National Weather Service in Seattle has issued a Wind Advisory...which is in effect until 6 PM PST this evening. * WIND...SOUTH 20 TO 35 WITH GUSTS TO 50 MPH SHIFTING TO WEST. * SOME AFFECTED LOCATIONS...WHIDBEY ISLAND. * TIMING...FRIDAY FROM ABOUT MID MORNING TO MID AFTERNOON. * IMPACTS...LOCAL POWER OUTAGES AND DOWNED LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ507-100645- /O.EXB.KSEW.WI.Y.0006.000000T0000Z-170210T0200Z/ /O.CON.KSEW.WI.Y.0007.170210T1600Z-170210T2300Z/ Everett and Vicinity- 239 PM PST Thu Feb 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM PST FRIDAY... The National Weather Service in Seattle has issued a Wind Advisory...which is in effect until 6 PM PST this evening. * WIND...SOUTH WIND 20 TO 35 WITH GUSTS TO 50 MPH FOR THE REST OF THE AFTERNOON AND WINDY AGAIN FRIDAY WITH SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH. * SOME AFFECTED LOCATIONS...THE PUGET SOUND BASIN. * TIMING...FRIDAY FROM ABOUT MID MORNING TO MID AFTERNOON. * IMPACTS...LOCAL POWER OUTAGES AND DOWNED LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ516-517-100645- /O.CON.KSEW.WI.Y.0006.000000T0000Z-170210T0000Z/ /O.CON.KSEW.WI.Y.0007.170210T1100Z-170210T1700Z/ North Coast-Central Coast- 239 PM PST Thu Feb 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... * WIND...SOUTHWEST 20 TO 35 WITH GUSTS TO 50 MPH. * SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS. * TIMING...THIS AFTERNOON AND AGAIN WITH THE NEXT LOW PRESSURE SYSTEM FRIDAY MORNING. * IMPACTS...LOCAL POWER OUTAGES AND DOWNED LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ504-509-511-556-558-559-100645- /O.CON.KSEW.WI.Y.0007.170210T1600Z-170210T2300Z/ Southwest Interior-Tacoma Area-Hood Canal Area- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- 239 PM PST Thu Feb 9 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM PST FRIDAY... * WIND...SOUTHWEST 20 TO 35 WITH GUSTS TO 50 MPH. * SOME AFFECTED LOCATIONS...THE PUGET SOUND BASIN. * TIMING...FRIDAY FROM ABOUT MID MORNING TO MID AFTERNOON. * IMPACTS...LOCAL POWER OUTAGES AND DOWNED LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:00 AM PST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 9, 9:00 AM PST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
900 AM PST Thu Feb 9 2017
.SYNOPSIS...A warm frontal system will slowly move inland today.
A low pressure system will bring windy weather and showers Friday.
An upper ridge will build into the Pacific Northwest this weekend
with dry weather likely through early next week. A front will
approach the area on Wednesday.
&&
.SHORT TERM...There is a front over the area with deep moisture, a
high freezing level, and strong SSW flow aloft. The heavier rain
will break up this afternoon and evening as it moves inland and a
more showery and cooler air mass will arrive through Friday. The
latest GFS has a 985mb low in the Oregon offshore waters this
evening and that fills about ten millibars as it crosses southern
Vancouver Island by midday Friday. So Friday will be windy across
Western Washington with a pretty respectable PDX-BLI gradient of
around +12mb and a +5mb UIL-BLI gradient peaking in the early
afternoon. 850mb temps drop from around +6c this morning to -1c
tonight, and around -5c Friday evening--so the rain at the ski areas
today will be back to snow.
.LONG TERM...The upper ridge will be over the region Sunday. A
weak system will move over the north side of the ridge into British
Columbia, but Western Washington should have partly to mostly sunny
skies. The ridge will move slowly east over the region Monday for
another day of dry weather. As it moves further east Tuesday, the
next Pacific frontal system will approach the Pacific Northwest. It
could bring rain to the coast Tuesday, but the interior of the
forecast area should have dry weather again Tuesday with a chance of
rain Wednesday. McDonnal
&&
.AVIATION...A warm front will lift north of the area today with
southwest flow aloft. An upper trough will move over the Coastal
Waters tonight. At the surface, onshore flow will prevail today in
the wake of the warm front. A surface trough and an associated 990
MB low will approach from the west tonight. The air mass is moist
and stable.
It looks like a messy mixed bag of low clouds this morning across
the area. The general trend should be for ceilings to improve a
bit later in the day behind the warm front as gusty south winds
develop.
KSEA...MVFR low clouds this morning as a warm front moves through.
Ceilings should lift a bit this afternoon - probably to VFR - behind
the warm front. Southeast wind 5-10 knots will become south 10-20
knots and gusty this afternoon. Schneider
&&
.MARINE...Moderate onshore flow will develop today behind a warm
front. Gales are possible again for the Coastal Waters as a
strong surface trough and an associated 990 MB low move through
the waters later this afternoon thorough tonight. Strong onshore
flow will follow on Friday with gales possible for the Strait and
parts of the Inland Waters.
High pressure will move over the area on Saturday for much
lighter winds. The high pressure will shift inland on Sunday with
weak offshore flow developing. Stronger offshore flow will develop
on Monday.
The combination of high astronomical tides and relatively low
atmospheric pressure will lead to possible minor tidal overflow
for all of the waters this morning. A repeat of this scenario is
likely again Friday morning. Schneider
&&
.HYDROLOGY....from the 4am discussion...12 hour precipitation amounts
ending at 11z/3am this morning have been in the 1.5 to 2.5 inch range
over the southern portion of the Washington Cascades and along the
south slopes of the Olympics. Another 1.5 to 2.5 inches is forecast
over the next 12 hours. Precipitation rates will diminish
significantly late this afternoon into this evening. Snow levels
will be up around 6500 feet today before lowering tonight. The
combination of heavy precipitation and high snow levels will result
in rapid river rises.
The lowland snow melt will only contribute a small amount to the
runoff.
The rivers that are most likely to flood are the Skokomish in
Mason County and the lower White River along the King-Pierce
county line. Other rivers in southwestern Washington may reach flood
stage including but not limited to the Chehalis downstream of
Chehalis and the Newaukum near Chehalis. A flood watch remains in
effect from King County southward in the interior (including Mason
County) and for Grays Harbor County.
Rivers will beginning receding on Friday and by Saturday
flooding is not expected on area rivers.
Outside of river flooding, the large amount of snow on the ground in
Whatcom county combined with rain and a rapid warm up later today
into tonight will result in flooding problems, especially north and
east of Bellingham. A flood warning will be issued with the
early morning forecast package. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Friday evening for Bellevue and Vicinity-
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-East Puget Sound Lowlands-Hood Canal Area-
Olympics-Seattle and Vicinity-Southwest Interior-Tacoma
Area.
Coastal Flood Advisory until 9 AM PST this morning for Admiralty
Inlet Area-Bremerton and Vicinity-Everett and Vicinity-Hood
Canal Area-San Juan County-Seattle and Vicinity-Southwest
Interior-Tacoma Area-Western Skagit County-Western Whatcom
County.
Winter Storm Warning until 4 PM PST this afternoon for Cascades
of Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties.
Winter Storm Warning until 10 AM PST this morning for Western
Whatcom County.
Flood Watch from Friday evening through Saturday evening for
Central Coast.
Coastal Flood Advisory until 1 PM PST this afternoon for Central
Coast-North Coast.
Flood Watch through Saturday evening for Lower Chehalis Valley
Area.
PZ...Small Craft Advisory for rough bar until 4 PM PST Friday for
Grays Harbor Bar.
Gale Warning until noon PST Friday for Coastal Waters From Point
Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
From Point Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning until 6 AM PST Friday for Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm.
Small Craft Advisory until 9 AM PST Friday for East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 4 AM PST Saturday for Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory until 4 PM PST Friday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until midnight PST tonight for Central U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory until 10 AM PST Friday for Admiralty Inlet-
Puget Sound and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlIn the hours before
Special weather statement, Feb 9, 9:25 AM PST, 2 hours 23 minutes before
Special Weather Statement National Weather Service Seattle WA 925 AM PST Thu Feb 9 2017 WAZ001-503-504-506-507-509>512-514>517-555-556-558-559-101800- San Juan County-Western Whatcom County-Southwest Interior- Western Skagit County-Everett and Vicinity-Tacoma Area- Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area- Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca- North Coast-Central Coast-East Puget Sound Lowlands- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- 925 AM PST Thu Feb 9 2017 ...Heavy rainfall today will lead to an increase threat of landslides in western washington... Rainfall of several inches and melting lowland snow over the past few days has increased soil moisture to high levels across western Washington. Heavy rainfall of over an inch is expected throughout the day today. This amount of rain will put extra pressure on soil instability...leading to an increased threat of landslides. Several landslides have already been reported in various locations in western Washington, including Skagit and Mason Counties. More landslides are possible today through the next several days. Continued melting lowland snow in those areas that have the greatest snow depths will keep the threat going longer than usual. For more information about current conditions...visit www.weather.gov/seattle...select Hydrology...and then scroll down for the links to the landslide information pages. To report landslides to the state for tabulation...go to the link for the Washington State Landslide Risk web page and the link for reporting. www.weather.gov/seattle jbb
Local storm report, Feb 9, 10:17 AM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1017 AM PST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 2 SE NORTH BEND 47.48N 121.76W
02/09/2017 M2.85 INCH KING WA TRAINED SPOTTER
RAINFALL IN LAST 24 HOURS. STILL RAINING.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:07 AM PST | Small Craft Advisory for Rough Bar | SEW | 54 hr | |
| Feb 9, 4:15 AM PST | Areal Flood Warning | SEW | Whatcom | 18 hr |
| Feb 9, 5:52 AM PST | River Flood Warning | SEW | Mason | 42 hr |
| Feb 9, 8:07 AM PST | River Flood Warning | SEW | Lewis | 34 hr |
| Feb 9, 8:17 AM PST | River Flood Warning | SEW | Thurston | 31 hr |
| Feb 9, 9:49 AM PST | River Flood Warning | SEW | Thurston | 46 hr |
| Feb 9, 9:49 AM PST | River Flood Warning | SEW | Lewis | 16 hr |
| Feb 9, 9:49 AM PST | River Flood Warning | SEW | Thurston | 70 hr |
| Feb 9, 12:54 PM PST | Areal Flood Advisory | SEW | Grays Harbor, Island, Jefferson, King, Kitsap, Lewis and 5 more | 4 hr |
| Feb 9, 1:49 PM PST | Coastal Flood Advisory | SEW | San Juan | 19 hr |
| Feb 9, 1:55 PM PST | Wind Advisory | SEW | San Juan | 27 hr |
| Feb 9, 2:48 PM PST | Gale Watch | SEW | 6 hr | |
| Feb 9, 2:48 PM PST | Gale Warning | SEW | 28 hr | |
| Feb 9, 2:48 PM PST | Small Craft Advisory | SEW | 36 hr |
Nearby
Wind Advisories in Washington, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.